Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Formalized Mathematics

(a computer assisted approach)

Editor-in-Chief: Matuszewski, Roman

4 Issues per year

SCImago Journal Rank (SJR) 2016: 0.207
Source Normalized Impact per Paper (SNIP) 2016: 0.315

Open Access
See all formats and pricing
More options …
Volume 23, Issue 3


Grzegorczyk’s Logics. Part I

Taneli Huuskonen
Published Online: 2015-09-30 | DOI: https://doi.org/10.1515/forma-2015-0015


This article is the second in a series formalizing some results in my joint work with Prof. Joanna Golinska-Pilarek ([9] and [10]) concerning a logic proposed by Prof. Andrzej Grzegorczyk ([11]).

This part presents the syntax and axioms of Grzegorczyk’s Logic of Descriptions (LD) as originally proposed by him, as well as some theorems not depending on any semantic constructions. There are both some clear similarities and fundamental differences between LD and the non-Fregean logics introduced by Roman Suszko in [15]. In particular, we were inspired by Suszko’s semantics for his non-Fregean logic SCI, presented in [16].

Keywords: non-Fregean logic; logic of descriptions; non-classical propositional logic; equimeaning connective

MSC: 03B60; 03B35

MML identifier:: GRZLOG 1


  • [1] Grzegorz Bancerek. The ordinal numbers. Formalized Mathematics, 1(1):91-96, 1990.Google Scholar

  • [2] Grzegorz Bancerek and Krzysztof Hryniewiecki. Segments of natural numbers and finite sequences. Formalized Mathematics, 1(1):107-114, 1990.Google Scholar

  • [3] Czesław Bylinski. Binary operations. Formalized Mathematics, 1(1):175-180, 1990.Google Scholar

  • [4] Czesław Bylinski. Functions and their basic properties. Formalized Mathematics, 1(1): 55-65, 1990.Google Scholar

  • [5] Czesław Bylinski. Functions from a set to a set. Formalized Mathematics, 1(1):153-164, 1990.Google Scholar

  • [6] Czesław Bylinski. Partial functions. Formalized Mathematics, 1(2):357-367, 1990.Google Scholar

  • [7] Czesław Bylinski. Some basic properties of sets. Formalized Mathematics, 1(1):47-53, 1990.Google Scholar

  • [8] Agata Darmochwał. Finite sets. Formalized Mathematics, 1(1):165-167, 1990.Google Scholar

  • [9] Joanna Golinska-Pilarek and Taneli Huuskonen. Logic of descriptions. A new approach to the foundations of mathematics and science. Studies in Logic, Grammar and Rhetoric, 40(27), 2012.Google Scholar

  • [10] Joanna Golinska-Pilarek and Taneli Huuskonen. Grzegorczyk’s non-Fregean logics. In Rafał Urbaniak and Gillman Payette, editors, Applications of Formal Philosophy: The Road Less Travelled, Logic, Reasoning and Argumentation. Springer, 2015.Google Scholar

  • [11] Andrzej Grzegorczyk. Filozofia logiki i formalna logika niesymplifikacyjna. Zagadnienia Naukoznawstwa, XLVII(4), 2012. In Polish.Google Scholar

  • [12] Taneli Huuskonen. Polish notation. Formalized Mathematics, 23(3):161-176, 2015. doi:1 0.1515/forma-2015-0014.Google Scholar

  • [13] Beata Padlewska. Families of sets. Formalized Mathematics, 1(1):147-152, 1990.Google Scholar

  • [14] Konrad Raczkowski and Paweł Sadowski. Equivalence relations and classes of abstraction. Formalized Mathematics, 1(3):441-444, 1990.Google Scholar

  • [15] Roman Suszko. Non-Fregean logic and theories. Analele Universitatii Bucuresti. Acta Logica, 9:105-125, 1968.Google Scholar

  • [16] Roman Suszko. Semantics for the sentential calculus with identity. Studia Logica, 28: 77-81, 1971.Google Scholar

  • [17] Andrzej Trybulec. Enumerated sets. Formalized Mathematics, 1(1):25-34, 1990.Google Scholar

  • [18] Zinaida Trybulec. Properties of subsets. Formalized Mathematics, 1(1):67-71, 1990.Google Scholar

  • [19] Edmund Woronowicz. Relations and their basic properties. Formalized Mathematics, 1 (1):73-83, 1990.Google Scholar

  • [20] Edmund Woronowicz. Relations defined on sets. Formalized Mathematics, 1(1):181-186, 1990.Google Scholar

  • [21] Edmund Woronowicz and Anna Zalewska. Properties of binary relations. Formalized Mathematics, 1(1):85-89, 1990.Google Scholar

About the article

Received: 2015-04-30

Published Online: 2015-09-30

Published in Print: 2015-09-01

Citation Information: Formalized Mathematics, Volume 23, Issue 3, Pages 177–187, ISSN (Online) 1898-9934, DOI: https://doi.org/10.1515/forma-2015-0015.

Export Citation

© by Taneli Huuskonen. This work is licensed under the Creative Commons Attribution-ShareAlike 3.0 License. BY-SA 3.0

Comments (0)

Please log in or register to comment.
Log in